MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-019
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes, along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 19mm amplatzer septal occluder was selected for implant.During procedure, the left atrial disc formed a cobra shape, and the device had difficulty being re-sheathed to be recaptured.The physician successfully recaptured the device, and it was removed from the patient without further incident.Then, the patient was referred for surgery for surgical closure.Of note, it was reported that the patient experienced a sudden cardiac arrest during the second surgery and on (b)(6) 2020, the patient passed away.
 
Additional Manufacturer Narrative
The reported event of deformity during deployment not be confirmed.The investigation confirmed the device met visual and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key11037171
Report Number2135147-2020-00530
Device Sequence Number11435926
Product Code MLV
UDI-Device Identifier00811806010168
UDI-Public00811806010168
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number9-ASD-019
Device Catalogue Number9-ASD-019
Device Lot Number5489563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/28/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR
Patient Weight19